Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 2, 2005, 5:17 PM MST for Graham County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 5:17 PM MST (00:17 UTC)
- Expired
- Aug 2, 2005, 6:02 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Graham County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2833 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 030018
SVRTWC
AZC009-030100-
/O.NEW.KTWC.SV.W.0096.050803T0017Z-050803T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
517 PM MST TUE AUG 2 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA
* UNTIL 600 PM MST
* AT 509 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR KLONDYKE...OR ABOUT 34 MILES WEST OF
SAFFORD...AND MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 3283 11042 3271 11036 3273 11025 3344 11017
3337 11042
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 030051
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
550 PM MST TUE AUG 2 2005
AZC009-030100-
/O.CON.KTWC.SV.W.0096.000000T0000Z-050803T0100Z/
GRAHAM AZ-
550 PM MST TUE AUG 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MST FOR WEST
CENTRAL GRAHAM COUNTY...
AT 543 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES WEST OF KLONDYKE...OR ABOUT 42 MILES
SOUTHEAST OF GLOBE...MOVING NORTHWEST AT 10 MPH.
.
LAT...LON 3283 11042 3271 11036 3273 11025 3344 11017
3337 11042
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 030102
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
601 PM MST TUE AUG 2 2005
AZC009-030111-
/O.EXP.KTWC.SV.W.0096.000000T0000Z-050803T0100Z/
GRAHAM AZ-
601 PM MST TUE AUG 2 2005
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRAHAM COUNTY
EXPIRED AT 600 PM MST...
AT 600 PM MST...THE THUNDERSTORMS IN WEST CENTRAL GRAHAM COUNTY HAD
DECREASED BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM
WARNING FOR WEST CENTRAL GRAHAM COUNTY HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3283 11042 3271 11036 3273 11025 3344 11017
3337 11042
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:12 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 2, 1:12 PM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST TUE AUG 2 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST ARIZONA IN A MONSOON FLOW PATTERN. THERE WILL BE DAY-TO-DAY VARIATIONS...BUT IN GENERAL MOISTURE WILL REMAIN PLENTIFUL ENOUGH FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...AN ACTIVATE AFTERNOON AND EVENING CAN BE EXPECTED THUNDERSTORM WISE TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY DOWNPOURS AND STRONG OUTFLOW WINDS. SO FAR...RADAR HAS BEEN SHOWING MOST OF THE DEVELOPMENT ACROSS PORTIONS OF SANTA CRUZ...COCHISE...AND GRAHAM COUNTIES. THE STEERING FLOW WAS FROM THE EAST TO SOUTHEAST AT LESS THAN 10 MPH. THEREFORE...MOST OF THE THUNDERSTORMS WILL BE TRACKING WESTWARD THIS EVENING OFF THE HIGHER ELEVATIONS ACROSS OUR EASTERN ZONES INTO THE LOWER DESERTS. THE THUNDERSTORMS THAT HAVE DEVELOPED SO FAR TODAY HAVE BEEN LONGER LIVING MULTICELL STORMS...SO WOULD EXPECT A GOOD CHANCE OF A LARGE THUNDERSTORM COMPLEX TO FORM OVER SOUTHEAST ARIZONA INTO MEXICO THIS EVENING. IF THIS HAPPENS...THUNDERSTORMS COULD LINGER OVERNIGHT INTO THE EARLY MORNING HOURS. LATEST MODELS KEEP THE UPPER HIGH CENTERED OVER THE CENTRAL UNITED STATES THE NEXT FEW DAYS WHICH WILL MAINTAIN MOISTURE OVER THE REGION. AN UPPER LOW OVER MEXICO WAS PROGGED TO SLOWLY TRACK WESTWARD POSSIBLY ENHANCING THUNDERSTORM ACTIVITY THURSDAY INTO FRIDAY. UNTIL THEN...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE ANTICIPATED EACH DAY. && .FIRE WEATHER...STILL ENOUGH MOISTURE IN PLACE TO RESULT IN HIGH RH VALUES DURING THE OVERNIGHT HOURS FOR ALL BUT THE FAR EASTERN AREAS...WHERE SOME TEMPORARY DRYING (ALBEIT SLIGHT) HAS TAKEN PLACE AT THE SURFACE. A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO CONTINUE IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS/THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS AFTER TODAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .CLIMATE.....JULY HIGHLIGHTS... ...ALL-TIME WARMEST MONTH ON RECORD... ...WARMEST AND 11TH DRIEST JULY ON RECORD... ...2ND LATEST START TO THE ANNUAL MONSOON... ...LONGEST STRETCH WITH HIGHS OF 100 DEGREES OR GREATER... && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JD FIRE WEATHER/AVIATION...CS WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 2, 12:15 PM MST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1215 PM MST TUE AUG 2 2005 AZZ019-029>035-031900- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1215 PM MST TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA...ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SYNOPSIS...PLENTY OF MONSOON MOISTURE REMAINS FROM THE WESTERN DESERTS TO THE CHIRICAHUAS. LESS CLOUDINESS TODAY SHOULD RESULT IN MORE ACTIVE THUNDERSTORMS REGION WIDE. STORMS WILL PROPAGATE OFF HIGHER TERRAIN INTO THE STRONGLY HEATED LOWER ELEVATIONS DURING THE AFTERNOON AND EVENING. DISCUSSION...WHILE SHEAR REMAINS VERY WEAK...15-25 KT OF EASTERLY MID LEVEL FLOW FLOWING BELOW FOUR CORNERS HIGH MAY INCREASE THREAT OF SEVERE THIS AFTERNOON COMPARED TO THE PAST FEW DAYS...WITH GUSTY WINDS IN STRONGEST CELLS. MODERATE INSTABILITY AND STEEP LOW LEVEL LAPSE RATES INDICATE GENERALLY PULSE CELLS BUT A FEW MULTICELLULAR STORMS MAY OCCUR LATE THIS AFTERNOON...ESPECIALLY NEAR INTERSECTING OUTFLOWS. AGAIN THE MAIN THREAT WILL BE FLASH FLOODING...DUE TO SLOW STORM MOVEMENT...WITH ELEVATED CONCERNS OVER SANTA CRUZ AND PIMA COUNTIES WHERE HEAVY RAINS HAVE OCCURED THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SHOEMAKER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:40 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Aug 2, 5:56 PM MST | Flash Flood Warning | TWC | Graham | 64 min |
| Aug 2, 6:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 2, 7:20 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 2, 8:00 PM MST | Flash Flood Warning | TWC | Graham | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.